Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 9, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 13, 2000, 4:44 PM EDT for Clinton County, New York. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2000, 4:44 PM EDT (20:44 UTC)
- Expired
- May 13, 2000, 5:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Clinton County, NY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 4:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
829 WUUS51 KBTV 132046 SVRBTV NYC019-VTC011-013-132115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 444 PM EDT SAT MAY 13 2000 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN NEW YORK FRANKLIN COUNTY IN VERMONT GRAND ISLE COUNTY IN VERMONT * UNTIL 515 PM EDT * AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF DANNEMORA...MOVING EAST AT 35 MPH * THE SEVERE THUNDERSTORM WILL BE... NEAR CUMBERLAND HEAD...PLATTSBURGH...7 MILES SOUTH OF BEEKMANTOWN AROUND 500 PM EDT NEAR GRAND ISLE...SOUTH HERO...6 MILES WEST OF GEORGIA AROUND 510 PM EDT THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS AND LARGE HAIL. SEEK INDOOR SHELTER...AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 1:30 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 13, 1:30 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 130 PM EDT SAT MAY 13 2000 CD FNT WL CROSS FA THIS EVENING. WL INCL REST OF AFTN PD IN NRN NY AND CHMPLN VLY FOR XPCTD CNVCTN WITH THE STRNGR WORDING. SFC LIS STARTING TO GO NEGATIVE IN CNTRL NY SO CNVCTN WL BEGIN FIRING SHORTLY. CLRG BHND FNT ACRS MI SO WUD XPCT CLRG TNT ACRS FA AS HIGH RDGS IN. COLDER AIR ALOFT FILTERS IN NXT CPL DAYS WITH SOME LLVL MSTR LINGERING AROUND WHICH SHUD DVLP INTO CU/SC. THEREFORE WL GO PTLY SUNNY TMRW/MON. TEMPS COOL OFF NXT CPL DAYS THEN BEGIN REBOUNDING BY MID WEEK AS HIGH PRES BUILDS OFF THE EAST COAST. .BTV...NONE. MCGILL
In the hours before
Special weather statement, May 13, 4:25 PM EDT, 19 minutes before
NYZ026>031-034-035-VTZ001-002-005-006-008-009-011-140200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 425 PM EDT SAT MAY 13 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF NORTHERN NEW YORK AND WESTERN VERMONT UNTIL 10 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR NORTHERN NEW YORK AND WESTERN VERMONT...EFFECTIVE UNTIL 10 PM. THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH AREA: IN NEW YORK STATE...CLINTON...ESSEX...FRANKLIN...SAINT LAWRENCE. IN VERMONT... ADDISON...CHITTENDEN...FRANKLIN...GRAND ISLE...LAMOILLE...RUTLAND... WASHINGTON. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && NWS BURLINGTON VT
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.